Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 10, NWS Cheyenne, WY

January 27, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 27, 2012, 3:07 PM MST for 4 counties in Wyoming. It took effect at Jan 28, 2012, 9:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2012, 3:07 PM MST (22:07 UTC)
In effect from
Jan 28, 2012, 9:00 PM MST
Expired
Jan 28, 2012, 10:33 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS75 KCYS 272207
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MST FRI JAN 27 2012

...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA
PANHANDLE FOR THE REST OF THE AFTERNOON...
...STRONG WINDS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING
IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH THROUGH THE
REST OF THE AFTERNOON OVER THE WESTERN NEBRASKA PANHANDLE WITH GUSTS
BETWEEN 40 AND 50 MPH. THE WINDS WILL BE CAUSED IN PART BY STRONG
WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE OVER THE HIGH
PLAINS. THE WINDS WILL DECREASE EARLY THIS EVENING AS HIGH
PRESSURE MOVES OVER THE AREA.

STRONG WINDS WILL ALSO BE POSSIBLE OVER SOME AREAS ALONG AND WEST
OF THE LARAMIE RANGE SATURDAY EVENING THROUGH SUNDAY MORNING.
THIS INCLUDES AROUND ARLINGTON AND BETWEEN CHUGWATER AND WHEATLAND.
A SURFACE TROUGH WILL FORM OVER FAR EASTERN WYOMING SATURDAY
NIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE RESULT WILL BE A
LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING
WHICH WILL PRODUCE THE STRONG WINDS. 

NEZ002-003-019>021-054-055-095-096-280000-
/O.CON.KCYS.WI.Y.0004.000000T0000Z-120128T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
307 PM MST FRI JAN 27 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...UNTIL 5 PM THIS AFTERNOON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES OR LIGHT TRAILERS 
  MAY ENCOUNTER DIFFICULT DRIVING AT TIMES DUE TO STRONG CROSS 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ106-110-281200-
/O.NEW.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
307 PM MST FRI JAN 27 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING. 

* TIMING...9 PM SATURDAY EVENING THROUGH 11 AM SUNDAY MORNING. 

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 
  65 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY
  MORNING IN THE ARLINGTON AND BORDEAUX AREAS. THERE IS A
  SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING
  ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72 BECAUSE OF
  STRONG WINDS. 

  ALSO...THE RISK OF BLOW OVERS WILL EXIST FOR  INTERSTATE 80
  BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES
  SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL
  CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
3 follow-up statements
119 
WWUS75 KCYS 280000
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MST FRI JAN 27 2012

...STRONG WINDS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY
MORNING IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.STRONG WINDS WILL ALSO BE POSSIBLE OVER SOME AREAS ALONG AND WEST
OF THE LARAMIE RANGE SATURDAY EVENING THROUGH SUNDAY MORNING. THIS
INCLUDES AROUND ARLINGTON AND BETWEEN CHUGWATER AND WHEATLAND. A
SURFACE TROUGH WILL FORM OVER FAR EASTERN WYOMING SATURDAY NIGHT
AND CONTINUE THROUGH SUNDAY MORNING. 

NEZ002-003-019>021-054-055-095-096-280100-
/O.EXP.KCYS.WI.Y.0004.000000T0000Z-120128T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
500 PM MST FRI JAN 27 2012

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WINDS CONTINUE TO FALL ACROSS THE WESTERN NEBRASKA PANHANDLE...
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST.

$$

WYZ106-110-281200-
/O.CON.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
500 PM MST FRI JAN 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

* TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY.

* WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65
  MPH.

* IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY
  MORNING IN THE ARLINGTON AND BORDEAUX AREAS. THERE IS A
  SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING
  ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72 AND ALONG
  INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH
  VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND
  WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL
  EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
503 
WWUS75 KCYS 280915
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
215 AM MST SAT JAN 28 2012

...STRONG WINDS EXPECTED SATURDAY NIGHT THROUGH SUNDAY MORNING IN 
SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.STRONG WINDS ARE EXPECTED ACROSS THE ARLINGTON AREA SATURDAY
NIGHT THROUGH SUNDAY MORNING. STRONG WINDS ARE ALSO POSSIBLE
ACROSS THE BORDEAUX AREA AND SOUTH LARAMIE RANGE. THESE WINDS WILL
BE CAUSED BY A STRENGTHENING SURFACE PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING AS A SURFACE TROUGH FORMS OVER FAR EASTERN
WYOMING SATURDAY NIGHT.

WYZ110-282115-
/O.UPG.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
/O.NEW.KCYS.HW.W.0010.120129T0400Z-120129T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
215 AM MST SAT JAN 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY.

* WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 
  65 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS
  AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY MORNING IN
  THE ARLINGTON AREA. THERE IS A SIGNIFICANT BLOW OVER RISK FOR
  HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN MILE
  MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL
  THIS STRETCH OF ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-282115-
/O.EXA.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
215 AM MST SAT JAN 28 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

* TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY.

* WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY
  MORNING IN THE SOUTH LARAMIE RANGE. THERE IS A BLOW OVER RISK
  FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN
  VEDAUWOO AND THE I-80 SUMMIT. DRIVERS OF SUCH VEHICLES SHOULD
  NOT TRAVEL THIS STRETCH OF ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-282115-
/O.CON.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
215 AM MST SAT JAN 28 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY MORNING. 

* TIMING...9 PM SATURDAY THROUGH 11 AM SUNDAY.

* WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH.

* IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL
  CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY
  MORNING IN THE BORDEAUX AREA. THERE IS A SIGNIFICANT BLOW OVER
  RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25
  BETWEEN MILEPOSTS 67 AND 72. DRIVERS OF SUCH VEHICLES SHOULD
  NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE
  DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FINCH
469 
WWUS75 KCYS 281733
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MST SAT JAN 28 2012

...STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY MORNING IN SOME
AREAS ALONG AND WEST OF THE LARAMIE RANGE...

.STRONG WINDS ARE EXPECTED TONIGHT AND SUNDAY MORNING IN THE 
ARLINGTON AND MEDICINE BOW AREAS AS WELL AS BETWEEN CHUGWATER
AND WHEATLAND. THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE
IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING AS A SURFACE TROUGH
FORMS OVER FAR EASTERN WYOMING TONIGHT. 

WYZ116-281845-
/O.CAN.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
1033 AM MST SAT JAN 28 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WESTERLY WINDS WILL INCREASE TONIGHT OVER THE SOUTHERN LARAMIE 
RANGE AND CONTINUE THROUGH SUNDAY MORNING. DURING THAT TIME...
WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND
55 MPH. EVEN THOUGH IT WILL BE QUITE WINDY OVER THAT AREA...THE
EXPECTED WINDS WILL BE BELOW HIGH WIND CRITERIA LEVELS AND SO THE
HIGH WIND WATCH HAS BEEN CANCELLED.  

MOTORISTS SHOULD STILL BE PREPARED TO ENCOUNTER THE STRONG WINDS
AND SUDDEN GUSTS. TRAVEL MAY BE HAZARDOUS FOR THOSE WITH LIGHT
WEIGHT OR HIGH PROFILE VEHICLES.  

$$

WYZ106-282300-
/O.UPG.KCYS.HW.A.0010.120129T0400Z-120129T1800Z/
/O.EXA.KCYS.HW.W.0010.120129T0400Z-120129T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1033 AM MST SAT JAN 28 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 PM THIS EVENING THROUGH 11 AM SUNDAY MORNING.

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 
  60 MPH.

* IMPACTS...THE STRONG WINDS MAY CREATE HAZARDOUS TRAVEL 
  CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY 
  MORNING IN THE BORDEAUX AREA. THERE IS A SIGNIFICANT BLOW OVER 
  RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 
  BETWEEN MILEPOSTS 67 AND 72. DRIVERS OF SUCH VEHICLES SHOULD 
  NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE 
  DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ110-282300-
/O.CON.KCYS.HW.W.0010.120129T0400Z-120129T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1033 AM MST SAT JAN 28 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM MST SUNDAY. 

* TIMING...9 PM THIS EVENING THROUGH 11 AM SUNDAY MORNING.

* WINDS...WEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 
  65 MPH. 

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL 
  CONDITIONS AND A RISK OF BLOW OVERS SATURDAY NIGHT AND SUNDAY 
  MORNING IN THE ARLINGTON AREA. THERE IS A SIGNIFICANT BLOW 
  OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 
  80 BETWEEN MILE MARKERS 265 AND 275. DRIVERS OF SUCH VEHICLES 
  SHOULD NOT TRAVEL THIS STRETCH OF ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 27, 2:47 PM MST, 20 minutes earlier.

Area forecast discussion, Jan 27, 2:47 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MST FRI JAN 27 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY...
A SHORTWAVE TROUGH WAS LOCATED OVER EASTERN WYOMING EARLY THIS
AFTERNOON AND WAS MOVING SOUTHEAST RAPIDLY.  AHEAD OF THE FEATURE
WAS BANDED SNOW SHOWERS ORIENTED WITH THE NORTHWEST FLOW ALOFT.
THE SHORTWAVE TROUGH WILL MOVE EAST OF THE CWA BY EARLY THIS
EVENING.  WITH ITS PASSAGE AND SURFACE HIGH PRESSURE MOVING OVER
THE CWA...THE SNOW SHOWERS ACTIVITY SHOULD END OVER THE EAST PART
OF THE CWA AROUND SUNSET.  NORTHWEST SURFACE WINDS WILL CONTINUE TO
GUST AS HIGH AS 40 MPH OVER THE EAST PART OF THE CWA THROUGH SUNSET.
FOR NOW WILL CONTINUE THE WIND ADVISORY FOR THE PANHANDLE UNTIL 00Z.
EARLY TONIGHT THERE WILL BE LIGHTER WINDS AND MOSTLY CLEAR SKIES
OVER THE CWA.  AFTER 06Z...THE SURFACE PRESSURE GRADIENT TIGHTENS AND
MID AND HIGH CLOUDS INCREASE OVER THE REGION.  WINDS IN MANY LOCATIONS
WILL INCREASE AND TEMPERATURES...AT LEAST IN SOUTHEAST WYOMING MAY
BOTTOM OUT EARLY TONIGHT BEFORE RISING SLOWLY.

THE REST OF THE FORECAST PERIOD WILL BE WARMER...DRY AND WINDY WITH
CONSIDERABLE MID AND HIGH LEVEL CLOUDS.  THE WARMEST DAY WILL BE ON
SUNDAY WITH 700 MB TEMPERATURES INCREASING TO BETWEEN 0C AND -4C.
WINDS WILL BE THE MAIN FORECAST CONCERN OVER THE CWA FROM LATER
TONIGHT THROUGH SUNDAY.  THE 300 MB JET PASSES OVERHEAD IN THE
NORTHWEST FLOW ALOFT ON SATURDAY...PLACING THE CWA ON THE CYCLONIC
SIDE OF THE 300 MB JET FROM LATE AFTERNOON SATURDAY THROUGH EARLY
SATURDAY NIGHT.  THE RIDGE ALOFT ALONG THE WEST COAST IS FLATTENED
SATURDAY NIGHT AND SUNDAY WITH THE APPROACH OF THE NEXT UPSTREAM
SHORTWAVE TROUGH.  THAT ALLOWS FOR SURFACE PRESSURES TO FALL OVER
THE REGION AND A SURFACE TROUGH TO FORM OVER FAR EASTERN WYOMING.
LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCPR AND KCAG WILL BECOME
FAVORABLE FOR STRONG WINDS SATURDAY EVENING THROUGH SUNDAY MORNING
MAINLY IN THE WIND CORRIDOR.  THE 700 MB WINDS DURING THAT TIME
RANGES FROM 45 TO 55 KNOTS FROM THE MODELS.  WILL GO AHEAD AND ISSUE
A HIGH WIND WATCH FOR THE KARL AND KBRX AREAS FROM LATE SATURDAY
EVENING THROUGH SUNDAY MORNING.  THE LACK OF JET SUPPORT DURING THAT
TIME MAY HINDER WIND HIGHLIGHT TYPE WINDS OVER THE REST OF THE
CWA...BUT IT WILL STILL BE WINDY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
A GENERALLY MILD AND MAINLY DRY WEATHER PATTERN EXPECTED ACROSS
THE REGION DURING THIS PERIOD WITH A FEW MINOR SHORTWAVES
AFFECTING THE CWA. ONE SHOULD PASS ACROSS ABOUT MONDAY NIGHT WITH
ANOTHER ONE TUESDAY NIGHT. NOT MUCH WEATHER ASSOCIATED WITH THESE
OUTSIDE OF PACIFIC COOL FRONTS AND MTN SNOW SHOWERS. GENERALLY
ZONAL FLOW MONDAY THROUGH WEDS THEN UPPER FLOW SHOULD BECOME NWLY
TO CLOSE OUT THE WEEK AS UPPER RIDGE AMPLIFIES OVER THE WESTERN
PART OF THE COUNTRY. RATHER LONG FETCH OF NW FLOW SHOULD ALLOW FOR
THE PERIPHERY OF SOME CANADIAN HIGHS TO SLIDE BY THE CWA KEEPING
TEMPERATURES COOL BUT NOT TOO COLD. OTHERWISE SOMEWHAT BREEZY TO
WINDY AT TIMES MAINLY NEAR THE SE WY MTNS WITH DECENT MID-LEVEL
FLOW.

&&

.AVIATION...18Z TAFS...
LIGHT SNOW VCTY KLAR AND KCYS WITH ASSOCIATED MAINLY MVFR CIGS WILL
MOVE OUT SHORTLY LEAVING VFR ACROSS ALL TERMINALS BY 21Z.  GUSTY NW
WINDS OVER THE PLAINS THIS AFTERNOON IN FAST NW MID-LEVEL FLOW.
WINDS DIMINISHING LATE THIS AFTERNOON THEN INCREASING AROUND THE
MTNS LATER THIS EVENING AND OVERNIGHT WITH VFR OTHERWISE.

&&

.FIRE WEATHER...
WESTERLY SURFACE WINDS WILL GUST BETWEEN 30 AND 50 MPH OVER MAINLY
THE WYOMING PART OF THE CWA LATE TONIGHT THROUGH SUNDAY.  THE WINDS
LOOK TO BE THE STRONGEST SATURDAY NIGHT AND SUNDAY MORNING IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  OTHERWISE...DRY AND WARMER
WEATHER WILL RETURN TO THE CWA SATURDAY THROUGH MONDAY.  MINIMUM
RELATIVE HUMIDITY VALUES WILL BE BETWEEN 20 AND 30 PERCENT OVER THE
LOWER ELEVATIONS ON THOSE DAYS.  THE NEXT STORM SYSTEM WILL BRING A
CHANCE OF SNOW TO THE AREA MONDAY NIGHT AND TUESDAY AND COOLER
TEMPERATURES TUESDAY THROUGH WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 PM SATURDAY NIGHT THROUGH 11 AM SUNDAY
     MORNING FOR WYZ106-WYZ110.
NE...WIND ADVISORY UNTIL 5 PM FRIDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

WEILAND/EMANUEL
Hazardous weather outlook, Jan 27, 12:06 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1206 PM MST FRI JAN 27 2012

WYZ101>119-281045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1206 PM MST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY ACROSS FAVORED
WINDY CORRIDORS OF SOUTHEAST WYOMING. THIS INCLUDES THE ARLINGTON
AREA AND THE LARAMIE RANGE FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-281045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1206 PM MST FRI JAN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT THE NEBRASKA PANHANDLE
THE REST OF TODAY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS
OF 40 TO 50 MPH WILL OCCUR. THE WINDS WILL DIMINISH THIS EVENING.
A WIND ADVISORY IS IN EFFECT UNTIL 5 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jan 27, 10:59 AM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MST FRI JAN 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             MEDICINE BOW            41.90N 106.20W
01/27/2012  M0.5 INCH        CARBON             WY   CO-OP OBSERVER

0600 AM     SNOW             29 N TORRINGTON         42.49N 104.18W
01/27/2012  M0.1 INCH        GOSHEN             WY   CO-OP OBSERVER

0600 AM     SNOW             SHIRLEY BASIN           42.35N 106.21W
01/27/2012  M0.8 INCH        CARBON             WY   CO-OP OBSERVER

0700 AM     SNOW             10 WSW ROCK RIVER       41.68N 106.15W
01/27/2012  M0.9 INCH        CARBON             WY   COCORAHS

0700 AM     SNOW             HARRISON                42.69N 103.88W
01/27/2012  M0.2 INCH        SIOUX              NE   CO-OP OBSERVER

0700 AM     SNOW             12 NW HARRISBURG        41.67N 103.90W
01/27/2012  M0.5 INCH        BANNER             NE   CO-OP OBSERVER

0700 AM     SNOW             6 NE GLENDO             42.57N 104.94W
01/27/2012  M0.3 INCH        PLATTE             WY   CO-OP OBSERVER

0700 AM     SNOW             4 WSW DOUGLAS           42.73N 105.47W
01/27/2012  M0.1 INCH        CONVERSE           WY   COCORAHS

0700 AM     SNOW             5 SE BUFORD             41.06N 105.23W
01/27/2012  M0.2 INCH        LARAMIE            WY   CO-OP OBSERVER

0700 AM     SNOW             17 WNW CHEYENNE         41.24N 105.09W
01/27/2012  M0.5 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             21 WSW WARREN AF BASE   41.04N 105.23W
01/27/2012  M0.2 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             11 N CHEYENNE           41.30N 104.79W
01/27/2012  M0.8 INCH        LARAMIE            WY   COCORAHS

0700 AM     SNOW             27 WSW LARAMIE          41.16N 106.06W
01/27/2012  M1.1 INCH        ALBANY             WY   COCORAHS

0800 AM     SNOW             4 SE LARAMIE            41.27N 105.53W
01/27/2012  M0.2 INCH        ALBANY             WY   CO-OP OBSERVER

0815 AM     SNOW             CHUGWATER               41.76N 104.82W
01/27/2012  M2.0 INCH        PLATTE             WY   CO-OP OBSERVER

1030 AM     SNOW             4 S ALBIN               41.36N 104.10W
01/27/2012  E1.5 INCH        LARAMIE            WY   TRAINED SPOTTER

1050 AM     SNOW             CHEYENNE                41.15N 104.79W
01/27/2012  M0.8 INCH        LARAMIE            WY   OFFICIAL NWS OBS

&&

HAMMER

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.